Georgia, 2006

Lightning Strike in Georgia, June 2, 2006

June 2, 2006 · NWS CAE · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 2, 12:31 PM EST, 8 hours 9 minutes earlier.

Area forecast discussion, Jun 2, 12:31 PM EST, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
131 PM EDT FRI JUN 2 2006

.SHORT TERM (TONIGHT THROUGH MONDAY)...

MODELS STILL DIFFER SLIGHTLY ON THE SPEED OF THE APPROACHING
FRONTAL SYSTEM ON SATURDAY. NAM SEEMS TO BE A LITTLE SLOWER THAN
THE GFS...WITH NAM HAVING FROPA DURING THE LATE AFTERNOON. GFS IS
EARLIER IN THE DAY. PREFER GFS SOLUTION. SHOULD SEE SHOWER AND
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING...WITH A DECREASE
IN ACTIVITY BEING POSSIBLE AFTER SUNSET. FRONT SHOULD BE NEARING
THE WESTERN PORTIONS OF CWA TOWARDS SUNRISE...AND WILL MOVE
THROUGH THE FORECAST AREA DURING THE DAY...HOPEFULLY PUSHING FAR
ENOUGH EAST BY THE PEAK HEATING PERIOD. LIKELY POPS STILL LOOK ON
TRACK TONIGHT AND SATURDAY. COULD SEE SOME STRONG...TO ISOLATED
SEVERE...THUNDERSTORMS DURING THE DAY ON SATURDAY...BUT THE BEST
CHANCE FOR ANY STRONGER STORMS SHOULD BE ACROSS THE EASTERN MOST
PORTIONS OF THE CWA DURING THE AFTERNOON.

DECREASE IN POPS SATURDAY NIGHT INTO SUNDAY AS FRONT PUSHES
EAST. RAIN FREE PERIOD WILL BE SHORT LIVED AS UPPER LEVEL LOW
MOVES SOUTHWARD AND OVER THE REGION TO END THE WEEKEND.

&&

.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...

UPPER LOW AXIS WILL MOVE EAST OF THE REGION ON TUESDAY...AND WE
SHOULD SEE SOME DRYING OUT ON THE BACKSIDE OF THE LOW. COULD SEE A
SLIGHT CHANCE FOR RAIN...BUT FOR NOW WILL RUN WITH A DRY FORECAST.

&&

.AVIATION...

SLOW MOVING COLD FRONT NEAR OH RIVER VALLEY WILL MOVE CLOSER TO
SC BY EARLY SATURDAY. LOTS OF LOW LEVEL MOISTURE IN PLACE TO
SCATTERED SHOWERS CAN BE EXPECTED THROUGH MUCH OF THE TAF PERIOD.
A THUNDERSTORM IS POSSIBLE. SFC WINDS GENERALLY SW 5-10 KT THIS
AFTERNOON AND SW 3-6 KT THIS EVENING AND TONIGHT. PATCHY FOG
POSSIBLE IN A FEW LOW-LYING AREAS WITH VSBYS 1-3 MILES 09Z-12Z
SATURDAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE
13Z-23Z SATURDAY. WINDS WILL SHIFT TO THE NW BY SATURDAY EVENING
WITH COLD FRONTAL PASSAGE.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 2, 4:14 AM EST, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
514 AM EDT FRI JUN 2 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
030915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
514 AM EDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS MAY DEVELOP ALONG A COLD FRONT SATURDAY
AFTERNOON ACROSS THE AREA. HAIL AND WIND DAMAGE WOULD BE THE MAIN
CONCERN. STRONG STORMS MAY FIRE AGAIN ON SUNDAY WITH HAIL BEING
THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 2, 3:48 PM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
448 PM EDT FRI JUN 2 2006

SCZ016-022215-

CHESTERFIELD-
445 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS WILL IMPACT CHESTERFIELD COUNTY THROUGH 615
PM EDT...

AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN IN CENTRAL CHESTERFIELD
COUNTY NEAR THE COMMUNITY OF MT. CROGHAN IN THE NORTH TO MCBEE IN
THE SOUTH. THESE STORMS MAY PRODUCE 2 TO 3 INCHES OF RAIN AND MAY
CAUSE LOCAL STREET FLOODING. RADAR INDICATED THE HEAVIEST RAINFALL
BETWEEN MACBEE AND JEFFERSON. THIS WILL AFFECT AREAS IN AND AROUND
CHESTERFIELD...PATRICK AND CHERAW THROUGH 615 PM EDT.

TTH
Special weather statement, Jun 2, 4:00 PM EST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
500 PM EDT FRI JUN 2 2006

SCZ027-028-022200-

LEXINGTON-RICHLAND-
500 PM EDT FRI JUN 2 2006

...THUNDERSTORMS WITH VERY HEAVY RAIN WILL IMPACT RICHLAND COUNTY
AND LEXINGTON COUNTY THROUGH 600 PM EDT...

AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN BETWEEN RED BANK...
GASTON AND COLUMBIA MOVING EAST AT 15 MPH. THUNDERSTORMS MAY PRODUCE
2 TO 3 INCHES OF RAIN AND WILL AFFECT AREAS IN AND AROUND SOUTH
CONGAREE...RED BANK...GASTON...SPRINGDALE AND COLUMBIA THROUGH 600
PM EDT.

TTH
Special weather statement, Jun 2, 5:53 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
653 PM EDT FRI JUN 2 2006

SCZ029-031-036-038-030000-

CLARENDON-LEE-ORANGEBURG-SUMTER-
653 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS WILL IMPACT LEE COUNTY...SUMTER COUNTY...
CLARENDON COUNTY AND ORANGEBURG COUNTY THROUGH 800 PM EDT...

AT 653 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM JUST NORTHWEST OF LYNCHBURG TO NEAR
MANNING SOUTHWARD ACROSS LAKE MARION INTO EASTERN BAMBERG COUNTY.
THESE STORMS WERE MOVING NORTHEAST 15 TO 20 MPH.

THIS WILL AFFECT THE AREAS OF SANTEE...MANNING...TURBEVILLE...HOLLY
HILL...EUTAWVILLE AS WELL AS LAKE MARION THROUGH 800 PM EDT.

THE THUNDERSTORMS WILL PRODUCE PEA SIZE HAIL...LOCALLY HEAVY
RAIN...FREQUENT AND DANGEROUS LIGHTING AS WELL AS WIND GUSTS FROM 35
TO 40 MPH. THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON
LAKE MARION. YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO
SEEK SAFE HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY
BELOW DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.

LCV
Special weather statement, Jun 2, 8:17 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
917 PM EDT FRI JUN 02 2006

SCZ027-028-030-035>037-041-GAZ065-077-030713-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-LEXINGTON-ORANGEBURG-RICHLAND
-RICHMOND-
INCLUDING THE CITIES OF AIKEN...AUGUSTA...COLUMBIA...LEXINGTON
...ORANGEBURG...
917 PM EDT FRI JUN 02 2006

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE
AREA THROUGH THE LATE EVENING HOURS. THE THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAIN. MANY AREAS WILL RECEIVE ONE QUARTER INCH TO ONE
HALF INCH OF RAIN...BUT LOCALLY HIGHER AMOUNTS UP TO 2 INCHES ARE
POSSIBLE. THE HEAVIEST RAIN WILL FALL ALONG A LINE FROM CALHOUN
COUNTY SOUTHWEST ACROSS ORANGEBURG AND BARNWELL COUNTIES INTO BURKE
COUNTY GEORGIA. MOTORISTS SHOULD DRIVE WITH CAUTION AS THE HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS. SOME LOCALIZED
FLOODING IS POSSIBLE IN AREAS POOR DRAINAGE.

The radar

The Robins AFB radar (KJGX), 121 km away, was scanning. The volume nearest the first event began at 01:38 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, McDuffie

When
June 2, 8:40 PM EST
Where
McDuffie County, 5 mi SE of Thomson
Reported by
NEWSPAPER
Coordinates
33.483, -82.481 (the zone’s center; the record gives no point)

Lightning ingnited a home fire. Damage estimates were not available.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532502.